Results 1 to 9 of 9

Thread: worst side effects on zoloft

  1. #1
    Join Date
    Aug 2019
    Posts
    38

    worst side effects on zoloft

    Hi Everyone,

    I just wanted to find out people's experience on Zoloft while taking it and during withdrawal. I am tapering off Zoloft now as it appears I have an ssri intolerance.

    I was on brintellix prior which left me with some crazy withdrawal symptoms. I am still dealing with the waves. Unfortunatelly I had to quit Brintrellix cold turkey.

    I started on Zoloft 25 mg for 7 days, increased it to 50 mg after 7 days and 75 mg at 7 days.

    When I went up to 75 mg on zoloft I experienced almost a manic state:

    Lots of energy like I needed to get out of my skin
    Talking fast
    Hand tremors
    Body jerking
    Limb jerking
    Increase in twitching which seems I inherited from the first withdrawal
    Muscle and Joint pain, muscle tremors
    Body shakes that came and went as if I had too much coffee

    I am now at 25 mg still in waves of symptoms. Most of the one's I listed have majorly reduced but still present.

    Just want to know what is normal during withdrawal?

  2. #2
    Join Date
    Jan 2018
    Posts
    76

    Re: worst side effects on zoloft

    From what I hear, the manic state is pretty common since Zoloft is classified as an "activating" medication. My personal experiences on the medication were harsh but I wasn't on it long enough to reap any kind of benefit. Have your side effect symptoms improved at all since starting the withdrawal?

  3. #3
    Join Date
    Jun 2019
    Posts
    282

    Re: worst side effects on zoloft

    I have no idea if it’s linked but since starting Zoloft I’ve had pain in my legs and muscles shaking.

  4. #4
    Join Date
    Aug 2019
    Posts
    38

    Re: worst side effects on zoloft

    They have improved to some degree but not 100%

  5. #5
    Join Date
    Jan 2017
    Posts
    1,683

    Re: worst side effects on zoloft

    Quote Originally Posted by AJG View Post
    When I went up to 75 mg on zoloft I experienced almost a manic state:
    I have the same issue with SSRIs and the SNRI venlafaxine (Effexor), though more hyper than the muscle issues. A magnesium supplement may help control the twitching, etc, btw.

    Just want to know what is normal during withdrawal?
    I don't think it is actually withdrawal, you probably weren't on sertraline long enough, just a continuation of the side-effects at lower intensity due to the dose reductions.

    You're best options would be one of the SNRIs (except venlafaxine which, despite what it claims on the box, is really only a SSRI), or a TCA.

    I lean toward the TCAs as all SNRIs have short half-lives so tend to be more complicated to discontinue and only come in slow-release formulations with limited dose options making it impossible to ramp up the dose in small steps. That can be an important consideration with health anxiety. Either amitriptyline (Elavil), or imipramine (Tofranil) would be good choices, or if your doctor insists on a SNRI then either milnacipran (Savella), or levomilnacipran (Fetzima) might be better choices, imho, than duloxetine (Cymbalta) which is still a fairly potent serotonin reuptake inhibitor.

  6. #6
    Join Date
    Aug 2017
    Posts
    59

    Re: worst side effects on zoloft

    I just started on 25mgs 5 days ago, I am tired and have stomach cramps and gas

  7. #7
    Join Date
    Jan 2017
    Posts
    1,683

    Re: worst side effects on zoloft

    Quote Originally Posted by will351 View Post
    I just started on 25mgs 5 days ago, I am tired and have stomach cramps and gas
    Both are typical SSRI side-effects caused by the extra serotonin activity at the beginning.

    Some people find SSRIs make them tired, others find them stimulating and have trouble sleeping. It all comes down to how the med meshes with individual DNA.

    As for the stomach issues, serotonin isn't only a brain neurotransmitter. It has many functions throught the body. The brain isn't even the main user, in fact it is only a minor player making and using less than 2% of the serotonin produced. The enteric nervous system (ENS), the mini brain which controls the gut makes and uses about 50 times as much serotonin as the brain so can be much more affected by serotonergic antidepressants initially than the brain is.

    Both the brain and ENS will soon adapt by downregulating serotonin synthesis and expression and the side-effects will begin to diminish, but they may reappear for a while after dose increases. Meanwhile, the common home and otc remedies will usually help.

  8. #8
    Join Date
    Feb 2016
    Posts
    972

    Re: worst side effects on zoloft

    Quote Originally Posted by AJG View Post
    Hi Everyone,

    I just wanted to find out people's experience on Zoloft while taking it and during withdrawal. I am tapering off Zoloft now as it appears I have an ssri intolerance.

    I was on brintellix prior which left me with some crazy withdrawal symptoms. I am still dealing with the waves. Unfortunatelly I had to quit Brintrellix cold turkey.

    I started on Zoloft 25 mg for 7 days, increased it to 50 mg after 7 days and 75 mg at 7 days.

    When I went up to 75 mg on zoloft I experienced almost a manic state:

    Lots of energy like I needed to get out of my skin
    Talking fast
    Hand tremors
    Body jerking
    Limb jerking
    Increase in twitching which seems I inherited from the first withdrawal
    Muscle and Joint pain, muscle tremors
    Body shakes that came and went as if I had too much coffee

    I am now at 25 mg still in waves of symptoms. Most of the one's I listed have majorly reduced but still present.

    Just want to know what is normal during withdrawal?
    Some people can't take SSRI's or SNRI's etc, I'm one of these. I can only take tricyclic antidepressants eg, Amitryptiine, Doxepin, they're one of the older type. I tried SSRI's a couple of times and the first tablet had me climbing the walls with anxiety (both times). These type might suit you better.

  9. #9
    Join Date
    Sep 2019
    Posts
    229

    Re: worst side effects on zoloft

    I cannot take Zoloft, I was climbing walls and chasing cars,lol,also had suicidal thoughts whilst on them.
    One of the worst 4 months of my life, I believed my GP when she said,hang in there that the meds take up too 4weeks to have an effect.....we’ll they did,in the worst way possible
    __________________
    Strength does not come from physical capacity.It comes from an Indomitable will.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Sertraline/Zoloft: what are your side-effects?
    By CatLady1 in forum Sertraline / Zoloft / Lustral
    Replies: 7
    Last Post: 21-02-19, 14:47
  2. How to get rid of the side effects of Zoloft?
    By PierreC in forum Sertraline / Zoloft / Lustral
    Replies: 10
    Last Post: 11-06-17, 23:06
  3. Zoloft 50 mg physical side effects
    By Pavel_2003 in forum Sertraline / Zoloft / Lustral
    Replies: 3
    Last Post: 22-01-13, 10:29
  4. zoloft side effects
    By devonbevon in forum Health Anxiety
    Replies: 1
    Last Post: 05-01-13, 08:43
  5. Zoloft Side Effects
    By ledzepp94 in forum Health Anxiety
    Replies: 0
    Last Post: 04-04-12, 18:06

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •